MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation was performed on the returned device, one portion of the guide catheter was returned unloaded of the sheath and it was found stretched and broken in the medium section, the other portion was returned loaded of the sheath.Additionally, it was found bent/kinks in the guide catheter, also, the push catheter suture hole was observed torn; consequently, confirming the reported complaint.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use in addition of continued attempts to retract the guide catheter or force applied to the device in order to release the stent can lead to the guide catheter stretched and broken issue, also the guide catheter kinks and push catheter suture hole torn, these device condition can result in issues deploying the stent.Therefore the most probable root cause for this event is "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were found.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, when the physician attempted to deploy the flexima biliary stent, the guide catheter became twisted and the stent was unable to be released from the guide "caheter".The procedure was successfully "compteted" with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; guide catheter broken.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9516463
Report Number3005099803-2019-06161
Device Sequence Number19606919
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2021
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0022424584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2019
Initial Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1